Alert archive / Tennessee / Flash Flood Watches in 2011

Flash Flood Watch 5, NWS Nashville, TN

May 1, 201110 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at May 1, 2011, 3:40 AM CDT for 10 counties in Tennessee. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
May 1, 2011, 3:40 AM CDT (08:40 UTC)
Expired
May 3, 2011, 10:43 AM CDT
In force
55 hr
Issued by
NWS Nashville, TN
Flood severity
None

Counties Benton County, TN, Cheatham County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WGUS64 KOHX 010840
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
340 AM CDT SUN MAY 1 2011

...MOE FLOODING POSSIBLE THROUGH TUESDAY MORNING...

.A STALLED FRONT WILL CAUSE PERIODS OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAIN TO OCCUR OVER NORTHWEST MIDDLE TENNESSEE.
2 TO 4 INCHES OF RAIN WILL FALL WITH LOCALLY GREATER AMOUNTS
POSSIBLE. RECENT RAINFALL HAS STEAMS AND RIVERS ALREADY RUNNING
HIGH...AND THE GROUND IS SATURATED. THIS ADDITIONAL RAINFALL WILL
LIKELY CAUSE FLOODING PROBLEMS.

TNZ005>007-022>026-056-057-012100-
/O.NEW.KOHX.FF.A.0005.110501T0840Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-
340 AM CDT SUN MAY 1 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...
 INCLUDING THE FOLLOWING COUNTIES...BENTON...CHEATHAM...
 DICKSON...HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY...PERRY...
 ROBERTSON AND STEWART.

* THROUGH TUESDAY MORNING

* THE GROUND HAS BECOME SATURATED FROM RECENT RAINFALL AND AREA
  STREAMS ARE RUNNING HIGH. ADDITIONAL HEAVY RAIN IS EXPECTED
  OVER THE NEXT COUPLE OF DAYS. 2 TO 4 INCHES OF RAINFALL WILL BE
  COMMON WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* LOCALIZED FLASH FLOODING IS POSSIBLE INCLUDING FLOODING OF
  CREEKS AND STREAMS AND LOW LYING AREAS. THE HEAVY RAINFALL WILL
  ALSO AGGRAVATE EXISTING HIGH WATER LEVELS ON AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

13
6 follow-up statements
397 
WGUS64 KOHX 010843 CCA
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
343 AM CDT SUN MAY 1 2011

...MORE FLOODING POSSIBLE THROUGH TUESDAY MORNING...

.A STALLED FRONT WILL CAUSE PERIODS OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAIN TO OCCUR OVER NORTHWEST MIDDLE TENNESSEE.
2 TO 4 INCHES OF RAIN WILL FALL WITH LOCALLY GREATER AMOUNTS
POSSIBLE. RECENT RAINFALL HAS STEAMS AND RIVERS ALREADY RUNNING
HIGH...AND THE GROUND IS SATURATED. THIS ADDITIONAL RAINFALL WILL
LIKELY CAUSE FLOODING PROBLEMS.

TNZ005>007-022>026-056-057-012115-
/O.NEW.KOHX.FF.A.0005.110501T0843Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-
343 AM CDT SUN MAY 1 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...
 INCLUDING THE FOLLOWING COUNTIES...BENTON...CHEATHAM...
 DICKSON...HICKMAN...HOUSTON...HUMPHREYS...MONTGOMERY...PERRY...
 ROBERTSON AND STEWART.

* THROUGH TUESDAY MORNING

* THE GROUND HAS BECOME SATURATED FROM RECENT RAINFALL AND AREA
  STREAMS ARE RUNNING HIGH. ADDITIONAL HEAVY RAIN IS EXPECTED
  OVER THE NEXT COUPLE OF DAYS. 2 TO 4 INCHES OF RAINFALL WILL BE
  COMMON WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* LOCALIZED FLASH FLOODING IS POSSIBLE INCLUDING FLOODING OF
  CREEKS AND STREAMS AND LOW LYING AREAS. THE HEAVY RAINFALL WILL
  ALSO AGGRAVATE EXISTING HIGH WATER LEVELS ON AREA RIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

13
925 
WGUS64 KOHX 012021
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT SUN MAY 1 2011

...RISK OF FLOODING FOR NORTHWEST COUNTIES CONTINUES THROUGH
TUESDAY MORNING...

.A STALLED FRONT OVER THE MID MISSISSIPPI VALLEY WILL CAUSE
PERIODS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN TO
OCCUR OVER NORTHWEST MIDDLE TENNESSEE. 2 TO 4 INCHES OF RAIN WILL
FALL WITH LOCALLY GREATER AMOUNTS POSSIBLE. RECENT RAINFALL HAS
STEAMS AND RIVERS ALREADY RUNNING HIGH...AND THE GROUND IS
SATURATED. THIS ADDITIONAL RAINFALL WILL LIKELY CAUSE FLOODING
PROBLEMS.

TNZ005>007-022>026-056-057-020930-
/O.CON.KOHX.FF.A.0005.000000T0000Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-
321 PM CDT SUN MAY 1 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...BENTON...CHEATHAM...DICKSON...HICKMAN...HOUSTON...
 HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON AND STEWART.

* THROUGH TUESDAY MORNING

* THE GROUND HAS BECOME SATURATED FROM RECENT RAINFALL AND AREA 
 STREAMS ARE RUNNING HIGH. ADDITIONAL HEAVY RAIN IS EXPECTED 
 OVER THE NEXT COUPLE OF DAYS. 2 TO 4 INCHES OF RAINFALL WILL 
 BE COMMON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* LOCALIZED FLASH FLOODING IS POSSIBLE INCLUDING FLOODING OF 
 CREEKS AND STREAMS AND LOW LYING AREAS. THE HEAVY RAINFALL 
 WILL ALSO AGGRAVATE EXISTING HIGH WATER LEVELS ON AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JLM
029 
WGUS64 KOHX 020935
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
435 AM CDT MON MAY 2 2011

...RISK OF FLOODING FOR NORTHWEST COUNTIES CONTINUES THROUGH
TUESDAY MORNING...

.A COLD FRONT WILL PLOD SLOWLY EASTWARD ACROSS THE MID STATE
TODAY THROUGH TUESDAY, AND PROUDCE PERIODS OF SHOWERS AND
THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL. THE HEAVIEST RAINS
ARE EXPECTED IN THE NORTHWEST...WHERE 2 TO 3 INCHES ARE FORECAST...
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RECENT RAINFALL HAS STEAMS
AND RIVERS ALREADY RUNNING HIGH...AND THE GROUND IS SATURATED.
THIS ADDITIONAL RAINFALL WILL LIKELY CAUSE FLOODING PROBLEMS.

TNZ005>007-022>026-056-057-021745-
/O.CON.KOHX.FF.A.0005.000000T0000Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-
435 AM CDT MON MAY 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...BENTON...CHEATHAM...DICKSON...HICKMAN...HOUSTON...
 HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON AND STEWART.

* THROUGH TUESDAY MORNING

* THE GROUND HAS BECOME SATURATED FROM RECENT RAINFALL AND AREA
  STREAMS ARE RUNNING HIGH. ADDITIONAL HEAVY RAIN IS EXPECTED OVER
  THE NEXT COUPLE OF DAYS. 2 TO 3 INCHES OF RAINFALL WILL BE
  COMMON WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

* LOCALIZED FLASH FLOODING IS POSSIBLE INCLUDING FLOODING OF 
 CREEKS AND STREAMS AND LOW LYING AREAS. THE HEAVY RAINFALL 
 WILL ALSO AGGRAVATE EXISTING HIGH WATER LEVELS ON AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

19
994 
WGUS64 KOHX 021708
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CDT MON MAY 2 2011

...RISK OF FLOODING FOR WESTERN COUNTIES CONTINUES THROUGH
TUESDAY MORNING...

.A COLD FRONT WILL MOVE SLOWLY EASTWARD ACROSS THE MID STATE
TODAY AND TUESDAY... AND PROUDCE PERIODS OF SHOWERS AND
THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL. THE HEAVIEST RAINS
ARE EXPECTED IN THE NORTHWEST...WHERE 2 TO 3 INCHES OF ADDITIONAL 
RAINFALL ARE FORECAST... WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
RECENT RAINFALL HAS STEAMS AND RIVERS ALREADY RUNNING HIGH...AND
THE GROUND IS SATURATED. THIS ADDITIONAL RAINFALL WILL LIKELY
CAUSE FLOODING PROBLEMS.

TNZ005>007-022>026-056-057-030115-
/O.CON.KOHX.FF.A.0005.000000T0000Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-
1208 PM CDT MON MAY 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...BENTON...CHEATHAM...DICKSON...HICKMAN...HOUSTON...
 HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON AND STEWART.

* THROUGH TUESDAY MORNING

* THE GROUND HAS BECOME SATURATED FROM RECENT RAINFALL AND AREA
  STREAMS ARE RUNNING HIGH. ADDITIONAL HEAVY RAIN IS EXPECTED THROUGH
  TUESDAY MORNING. 2 TO 3 INCHES OF RAINFALL WILL BE COMMON WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE.

* LOCALIZED FLASH FLOODING IS POSSIBLE INCLUDING FLOODING OF 
 CREEKS AND STREAMS AND LOW LYING AREAS. THE HEAVY RAINFALL 
 WILL ALSO AGGRAVATE EXISTING HIGH WATER LEVELS ON AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JLM
896 
WGUS64 KOHX 030039
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CDT MON MAY 2 2011

...RISK OF FLOODING FOR WESTERN COUNTIES CONTINUES THROUGH
TUESDAY MORNING...

.A COLD FRONT WILL MOVE SLOWLY EASTWARD ACROSS THE MID STATE
TONIGHT AND TUESDAY...AND PROUDCE PERIODS OF SHOWERS AND
THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL. THE HEAVIEST RAINS
ARE EXPECTED IN THE NORTHWEST...WHERE 2 TO 3 INCHES OF ADDITIONAL
RAINFALL ARE FORECAST...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
RECENT RAINFALL HAS STEAMS AND RIVERS ALREADY RUNNING HIGH...AND
THE GROUND IS SATURATED. THIS ADDITIONAL RAINFALL WILL LIKELY
CAUSE FLOODING PROBLEMS.

TNZ005>007-022>026-056-057-030900-
/O.CON.KOHX.FF.A.0005.000000T0000Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-
739 PM CDT MON MAY 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...BENTON...CHEATHAM...DICKSON...HICKMAN...HOUSTON...
 HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON AND STEWART.

* THROUGH TUESDAY MORNING

* THE GROUND HAS BECOME SATURATED FROM RECENT RAINFALL AND AREA 
 STREAMS ARE RUNNING HIGH. ADDITIONAL HEAVY RAIN IS EXPECTED 
 THROUGH TUESDAY MORNING. 2 TO 3 INCHES OF RAINFALL WILL BE 
 COMMON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

* LOCALIZED FLASH FLOODING IS POSSIBLE INCLUDING FLOODING OF 
 CREEKS AND STREAMS AND LOW LYING AREAS. THE HEAVY RAINFALL 
 WILL ALSO AGGRAVATE EXISTING HIGH WATER LEVELS ON AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
BOYD
382 
WGUS64 KOHX 031543
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 AM CDT TUE MAY 3 2011

...THE FLASH FLOOD WATCH HAS BEEN CANCELLED...

TNZ005>007-022>026-056-057-031645-
/O.CAN.KOHX.FF.A.0005.000000T0000Z-110503T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-
1043 AM CDT TUE MAY 3 2011

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

THE RAIN HAS ENDED ACROSS NORTHWEST MIDDLE TENNESSEE. THE FLASH
FLOOD WATCH HAS BEEN CANCELLED. 

HOWEVER MINOR TO MODERATE FLOODING WILL CONTINUE NEAR RIVERS AND
IN LOW AREAS ACROSS BENTON...HOUSTON...HUMPHREYS...MONTGOMERY...AND
STEWART COUNTIES THROUGH WEDNESDAY NIGHT.

$$

04

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at May 1, 3:32 AM CDT, 8 minutes earlier.

Area forecast discussion, May 1, 3:32 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
332 AM CDT SUN MAY 1 2011

.DISCUSSION...THUNDERSTORMS WITH HEAVY RAINFALL WERE WIDESPREAD
FROM THE LOWER OH VALLEY BACK ACROSS AR. THIS ACTIVITY WAS
OCCURRING WHERE A 45KT LLJ WAS FEEDING INTO A HIGH THETA E AXIS.
THIS BAND OF SHOWERS/STORMS WILL DROP ACROSS MAINLY NW MID TN
THIS MORNING AS SHORTWAVE ENERGY PULLS EASTWARD AND AN APPROACHING
COLD FRONT MOVES CLOSER. HEAVY DOWNPOURS CAN BE EXPECTED AND A FEW
STORMS MAY BE BRIEFLY SEVERE WITH STRONG WIND GUSTS. PARTS OF OUR
NW MAY HAVE 1 TO 2 INCHES OF RAINFALL IN A SHORT TIME THIS
MORNING. ACTIVITY IS EXPECTED TO DIMINISH THIS AFTERNOON AS THIS
ROUND OF ENERGY PULLS AWAY...AND CAPPING HELPS REFOCUS ACTIVITY
ALONG THE STALLING BOUNDARY TO OUR NORTHWEST.

THE BOUNDARY WILL SERVE TO FOCUS RAIN CHANCES MAINLY TO OUR WEST
TONIGHT INTO EARLY MONDAY. MOST OF MID TN WILL BE RAIN FREE...BUT
MORE SHOWERS AND STORMS ARE EXPECTED TO IMPACT OUR NORTHWEST
COUNTIES. THIS SERIES OF POTENTIAL HEAVY RAINFALL EVENTS WILL
BRING POTENTIAL FOR FLOODING AND FLASH FLOODING TO THE NORTHWEST
COUNTIES...SO WE WILL ISSUE A FLASH FLOOD WATCH FOR THAT AREA.

THE FRONT WILL MOVE SLOWLY THROUGH MID TN ON MONDAY. A LOW PRESSURE
WILL TRACK OVER THE SOUTHEAST STATES LATE MONDAY AND TUESDAY WITH
A DEEP UPPER TROUGH COMING IN FROM THE NORTHWEST. THESE FACTORS
WILL BRING WIDESPREAD RAIN AND THUNDERSTORMS TO THE ENTIRE MID
STATE LATE MONDAY THROUGH MUCH OF TUESDAY. LOCALLY HEAVY RAINFALL
WILL BE A CONCERN...ESPECIALLY OVER THE NORTHWEST COUNTIES WERE
CONDITIONS WILL BE MOST PRIMED FOR FLOODING. A FEW STRONG STORMS
WILL BE POSSIBLE AHEAD OF THE FRONT...BUT WIDESPREAD SEVERE WX IS
NOT EXPECTED.

COOLER AIR WILL MOVE INTO MID TN ON TUESDAY. WIDESPREAD SHOWERS
WILL LINGER BUT THE THUNDER AND HEAVY DOWNPOURS WILL DIMINISH.
TUESDAY WILL BE QUITE CHILLY WITH TEMPS MAINLY IN THE 50S.

RAIN FINALLY TAPERS OFF BY TUESDAY EVENING...WITH DRY AND COOLER
THAN NORMAL WX WEDNESDAY AND THURSDAY. ANOTHER SYSTEM WILL BRING A
CHANCE FOR SHOWERS/STORMS BY FRIDAY. NEXT WEEKEND LOOKS MAINLY DRY
WITH NEAR NORMAL TEMPS.

13

.HYDROLOGY...

A FLASH FLOOD WATCH WILL BE ISSUED FOR THE NORTHWEST COUNTIES
THROUGH TUESDAY MORNING. 2 TO 4 INCHES OF RAIN IS EXPECTED OVER
THE NORTHWEST...WITH GENERALLY 1 TO 2 INCHES ELSEWHERE. BACKUP
WATER FROM KENTUCKY LAKE AND LK BARKLEY WILL KEEP WATER LEVELS
HIGH ALONG THE CUMBERLAND DOWNSTREAM FROM CLARKSVILLE.
ALSO...HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLASH FLOODING AND
QUICK RISES ON SMALL STREAMS AND TRIBUTARIES. HIGH WATER LEVELS
ALSO REMAIN A CONCERN FOR THE DUCK AND TN RIVERS.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      78  64  68  50 /  70  40  80 100
CLARKSVILLE    75  59  61  49 /  90  70  90 100
CROSSVILLE     75  63  73  54 /  30  10  60  80
COLUMBIA       79  65  72  53 /  60  40  70 100
LAWRENCEBURG   79  65  75  55 /  50  20  60  90
WAVERLY        77  61  65  50 /  90  60  80 100

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ005>007-022>026-
056-057.

&&
Hazardous weather outlook, Apr 30, 6:10 AM CDT, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
610 AM CDT SAT APR 30 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-011115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
610 AM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COLD FRONT APPROACHES THE AREA TONIGHT AND SUNDAY, THEN MOVES
SLOWLY ACROSS THE MID STATE SUNDAY NIGHT THROUGH MONDAY NIGHT.
LOCALLY HEAVY RAINFALL WILL BECOME LIKELY SUNDAY AND LINGER INTO
MONDAY NIGHT AND TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

19

In the hours before

Special weather statement, May 1, 2:48 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
248 AM CDT SUN MAY 1 2011

TNZ005-006-022>024-010830-
BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
248 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 11 MILES WEST OF
CAMDEN MURRAY TO 12 MILES WEST OF DOVER...MOVING NORTHEAST AT 50 MPH.

BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS...
ESPECIALLY WITH THE STORMS PASSING ACROSS STEWART COUNTY.

19
Special weather statement, May 1, 2:56 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 AM CDT SUN MAY 1 2011

TNZ005-006-022>024-010830-
BENTON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
256 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 11 MILES WEST OF
CAMDEN MURRAY TO 12 MILES WEST OF DOVER...MOVING NORTHEAST AT 50 MPH.

BRIEF WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS...
ESPECIALLY WITH THE STORMS PASSING ACROSS STEWART COUNTY. HEAVY RAINS
WILL ALSO OCCUR...WHICH WILL LIKELY CAUSE PONDING OF WATER IN LOW LYING
AREAS.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:04 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart41 min
May 1, 3:17 AM CDTSevere Thunderstorm WarningOHXMontgomery28 min
May 1, 4:37 AM CDTAreal Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart54 hr
May 1, 4:38 AM CDTFlash Flood WarningOHXBenton, Houston, Montgomery, Stewart3 hr
May 1, 8:32 AM CDTRiver Flood AdvisoryOHXBenton31 hr
May 1, 4:18 PM CDTRiver Flood WarningOHXMontgomery24 hr

Nearby

Flash Flood Watches in Tennessee, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.